MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 7 F; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 7 F; INTRODUCER, CATHETER
Model Number 406702
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Foreign Body Embolism (4439)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During the procedure, a portion of sheath detached in the patient.The patient is stable.
 
Event or Problem Description
During the procedure, a portion of sheath detached in the patient and a snare was use to retrieve the detached portion.The sheath was introduced into the vein on the patient¿s left groin site.A cs catheter was then introduced through that sheath.Approximately 20minutes later, it was noted that the hub and the tubular part of the sheath had disconnected.The hub portion was outside of the patients body and the tubular portion had migrated forward past the patients skin and into the vessel itself.Once this was noticed, approximately 1-2hrs were spent trying to remove the tubular portion of the sheath from the patient.Two snares were placed through an agilis, through an 18f sheath, on the right groin to retrieve the detached portion of the sheath after removal of the detached tubular portion of the sheath, pressure was held at the original access site to make sure there was no bleed back and the decision was made to continue the case.The patient is in stable condition.
 
Additional Manufacturer Narrative
One 7f fast-cath cath-lock introducer sheath was received for evaluation.Visual inspection revealed the sheath hub had been detached from the sheath tubing; the sheath tubing proximal end had been fractured.The sleeve remained attached to the hub.The sheath had been bent 1.60¿ proximal to the distal tip.The reported issue is consistent with ep luer sheath hub detachment issues.

Brand Name
FAST-CATH¿ HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 7 F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16023005
Report Number3005334138-2022-00701
Device Sequence Number17891935
Product Code DYB
UDI-Device Identifier05414734216951
UDI-Public05414734216951
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number406702
Device Catalogue Number406702
Device Lot Number8660415
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown